MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 11MM CM

ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 11MM CM
Model Number 360-11-504
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the posterior stabilized (ps) post breaking; it dislodged from the baseplate.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the knee tibia insert broke.The in-vivo length of patient service for the implant was less than one day.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.During the review of the complaint the following was observed: · no dticket for this part was found in the "on base" database by customer service or product complaints.· the lot number and dticket indicate a manufacturing date of october-2010 and a shelf life expiration date of october-2015.· no information was supplied confirming the lot and part number other than that listed on the product complaint feedback form.· the implant was implanted approximately one and 1/2 years after the label expiration date.The reported implant date is (b)(6)2017 (label expiration date oct-2015), notification sent by email on (b)(6)2017 to the capa/product complaints manager a review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.The root cause for this event was the post on the knee tibia insert broke after less than one day of patient use.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.The complaint states the post broke on ps tibial insert after less than one day of use.No other description of event was given.The explanted item was not returned to djo surgical for evaluation and no photographs were provided exhibiting the damage to the tibia insert.A definitive assessment of the cause cannot be rendered with visual access to the part.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION POSTERIOR STABILIZED (PS) KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6705993
Report Number1644408-2017-00575
Device Sequence Number13712734
Product Code JWH
UDI-Device Identifier00888912116336
UDI-Public(01)00888912116336
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model Number360-11-504
Device Catalogue Number360-11-504
Device Lot Number59600775
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR